Drug-induced nail abnormalities

Bianca Maria Piraccini, Matilde Iorizzo, Angela Antonucci, Antonella Tosti

Research output: Contribution to journalArticle

30 Citations (Scopus)

Abstract

A large number of drugs may be responsible for the development of nail changes, including cancer chemotherapeutic agents and retinoids, however, only a few classes of drugs are consistently associated with nail symptoms. Drug-induced nail abnormalities result from toxicity to the matrix, the nail bed, the periungual tissues or the digit blood vessels. The most common symptoms include Beau's lines, onychomadesis, melanonychia, onycholysis and periungual pyogenic granulomas. Drug-induced nail changes usually involve several or all of the nails. In most cases, nail abnormalities are asymptomatic, but can sometimes cause pain and impair manual activities. 2004

Original languageEnglish
Pages (from-to)57-65
Number of pages9
JournalExpert Opinion on Drug Safety
Volume3
Issue number1
DOIs
StatePublished - Jan 1 2004
Externally publishedYes

Fingerprint

Drug-Induced Abnormalities
Malformed Nails
Nails
Onycholysis
Pharmaceutical Preparations
Pyogenic Granuloma
Retinoids
Blood Vessels
Pain

Keywords

  • Drugs
  • Nails
  • Side effects
  • Toxicity

ASJC Scopus subject areas

  • Pharmacology

Cite this

Drug-induced nail abnormalities. / Piraccini, Bianca Maria; Iorizzo, Matilde; Antonucci, Angela; Tosti, Antonella.

In: Expert Opinion on Drug Safety, Vol. 3, No. 1, 01.01.2004, p. 57-65.

Research output: Contribution to journalArticle

Piraccini, BM, Iorizzo, M, Antonucci, A & Tosti, A 2004, 'Drug-induced nail abnormalities', Expert Opinion on Drug Safety, vol. 3, no. 1, pp. 57-65. https://doi.org/10.1517/14740338.3.1.57
Piraccini, Bianca Maria ; Iorizzo, Matilde ; Antonucci, Angela ; Tosti, Antonella. / Drug-induced nail abnormalities. In: Expert Opinion on Drug Safety. 2004 ; Vol. 3, No. 1. pp. 57-65.
@article{87844ab7a05441ab952fe2868b87a82f,
title = "Drug-induced nail abnormalities",
abstract = "A large number of drugs may be responsible for the development of nail changes, including cancer chemotherapeutic agents and retinoids, however, only a few classes of drugs are consistently associated with nail symptoms. Drug-induced nail abnormalities result from toxicity to the matrix, the nail bed, the periungual tissues or the digit blood vessels. The most common symptoms include Beau's lines, onychomadesis, melanonychia, onycholysis and periungual pyogenic granulomas. Drug-induced nail changes usually involve several or all of the nails. In most cases, nail abnormalities are asymptomatic, but can sometimes cause pain and impair manual activities. 2004",
keywords = "Drugs, Nails, Side effects, Toxicity",
author = "Piraccini, {Bianca Maria} and Matilde Iorizzo and Angela Antonucci and Antonella Tosti",
year = "2004",
month = "1",
day = "1",
doi = "10.1517/14740338.3.1.57",
language = "English",
volume = "3",
pages = "57--65",
journal = "Expert Opinion on Drug Safety",
issn = "1474-0338",
publisher = "Informa Healthcare",
number = "1",

}

TY - JOUR

T1 - Drug-induced nail abnormalities

AU - Piraccini, Bianca Maria

AU - Iorizzo, Matilde

AU - Antonucci, Angela

AU - Tosti, Antonella

PY - 2004/1/1

Y1 - 2004/1/1

N2 - A large number of drugs may be responsible for the development of nail changes, including cancer chemotherapeutic agents and retinoids, however, only a few classes of drugs are consistently associated with nail symptoms. Drug-induced nail abnormalities result from toxicity to the matrix, the nail bed, the periungual tissues or the digit blood vessels. The most common symptoms include Beau's lines, onychomadesis, melanonychia, onycholysis and periungual pyogenic granulomas. Drug-induced nail changes usually involve several or all of the nails. In most cases, nail abnormalities are asymptomatic, but can sometimes cause pain and impair manual activities. 2004

AB - A large number of drugs may be responsible for the development of nail changes, including cancer chemotherapeutic agents and retinoids, however, only a few classes of drugs are consistently associated with nail symptoms. Drug-induced nail abnormalities result from toxicity to the matrix, the nail bed, the periungual tissues or the digit blood vessels. The most common symptoms include Beau's lines, onychomadesis, melanonychia, onycholysis and periungual pyogenic granulomas. Drug-induced nail changes usually involve several or all of the nails. In most cases, nail abnormalities are asymptomatic, but can sometimes cause pain and impair manual activities. 2004

KW - Drugs

KW - Nails

KW - Side effects

KW - Toxicity

UR - http://www.scopus.com/inward/record.url?scp=1842537195&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=1842537195&partnerID=8YFLogxK

U2 - 10.1517/14740338.3.1.57

DO - 10.1517/14740338.3.1.57

M3 - Article

VL - 3

SP - 57

EP - 65

JO - Expert Opinion on Drug Safety

JF - Expert Opinion on Drug Safety

SN - 1474-0338

IS - 1

ER -